Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 15, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Apr 12, 2007, 10:28 AM EDT for Miami-Dade County, Florida. It was in force for 62 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2007, 10:28 AM EDT (14:28 UTC)
- Expired
- Apr 12, 2007, 11:30 AM EDT
- In force
- 62 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 7 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 10:45 AM EDT | TSTM WND GST 51 | 4 W Kendall, FL | WIND GUST MEASURED AT TAMIAMI AIRPORT IN WEST KENDALL. |
| Apr 12, 10:50 AM EDT | TSTM WND GST 51 | Cutler Ridge, FL | WIND GUST MEASURED AT CUTLER RIDGE MIDDLE SCHOOL IN CUTLER BAY. |
| Apr 12, 10:50 AM EDT | TSTM WND GST 51 | Kendall, FL | WIND GUST MEASURED AT LEEWOOD ELEMENTARY SCHOOL. |
| Apr 12, 10:50 AM EDT | TSTM WND GST 55 | Kendall, FL | WIND GUST MEASURED AT MIAMI DADE COLLEGE KENDALL CAMPUS. |
| Apr 12, 11:00 AM EDT | TSTM WND DMG | Perrine, FL | AMATEUR RADIO ANTENNA TOWER BENT AND BLOWN OVER AT 11 AM. WIND GUSTS ESTIMATED AROUND 60 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 2.5 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1407 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 121428 SVRMFL FLC086-121530- /O.NEW.KMFL.SV.W.0015.070412T1428Z-070412T1530Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 1028 AM EDT THU APR 12 2007 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MIAMI-DADE COUNTY IN SOUTH FLORIDA. * UNTIL 1130 AM EDT * AT 1024 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR REDLAND...OR ABOUT 9 MILES NORTHWEST OF HOMESTEAD...AND MOVING EAST AT 30 MPH. * THE STORM WILL AFFECT... THE REDLAND NARANJA METRO ZOO PALMETTO BAY PERRINE COUNTRY WALK SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 2565 8062 2550 8058 2546 8034 2576 8023 $$ PS
3 follow-up statements
000 WWUS52 KMFL 121458 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1053 AM EDT THU APR 12 2007 FLC086-121530- /O.CON.KMFL.SV.W.0015.000000T0000Z-070412T1530Z/ MIAMI-DADE FL- 1053 AM EDT THU APR 12 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT FOR CENTRAL MIAMI-DADE COUNTY... AT 1049 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CUTLER BAY AND ABOUT 5 MILES EAST OF HOMESTEAD...MOVING EAST AT 25 MPH. A WIND GUST OF NEAR 50 MPH WAS REPORTED AT TAMIAMI AIRPORT AT 1046 AM. ANOTHER REPORT WAS RECEIVED AT ABOUT THE SAME TIME NEAR WEST KENDALL OF 40 MPH WITH HIGHER GUSTS. THIS ACTIVITY WILL MOVE INTO BISCAYNE BAY AND ADJACENT COASTAL WATERS. LAT...LON 2565 8062 2550 8058 2546 8034 2576 8023 $$ GR
000 WWUS52 KMFL 121528 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1123 AM EDT THU APR 12 2007 FLC086-121533- /O.EXP.KMFL.SV.W.0015.000000T0000Z-070412T1530Z/ MIAMI-DADE FL- 1123 AM EDT THU APR 12 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MIAMI-DADE COUNTY WILL BE ALLOWED TO EXPIRE AT 1130 AM EDT... THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES. MEASURED WIND GUSTS RECEIVED RANGED FROM 45 TO 55 MPH FROM KENDALL TO CUTLER BAY. AN ESTIMATED WIND GUST OF 60 MPH WAS RECEIVED FROM AN AMATEUR HAM RADIO OPERATOR WITH ANTENNA TOWER BENT AND BLOWN OVER AND LEAVES STRIPPED OFF A TREE AROUND 11 AM. LAT...LON 2565 8062 2550 8058 2546 8034 2576 8023 $$ GR
000 WWUS52 KMFL 121530 CCA SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1123 AM EDT THU APR 12 2007 FLC086-121535- /O.EXP.KMFL.SV.W.0015.000000T0000Z-070412T1530Z/ MIAMI-DADE FL- 1123 AM EDT THU APR 12 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MIAMI-DADE COUNTY WILL BE ALLOWED TO EXPIRE AT 1130 AM EDT... THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES. MEASURED WIND GUSTS RECEIVED RANGED FROM 45 TO 55 MPH FROM KENDALL TO CUTLER BAY. AN ESTIMATED WIND GUST OF 60 MPH WAS RECEIVED FROM AN AMATEUR HAM RADIO OPERATOR WITH ANTENNA TOWER BENT AND BLOWN OVER AND LEAVES STRIPPED OFF A TREE AROUND 11 AM AT PALMETTO BAY. LAT...LON 2565 8062 2550 8058 2546 8034 2576 8023 $$ GR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 8:46 AM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Apr 12, 8:46 AM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 846 AM EDT THU APR 12 2007 .UPDATE...INCREASED POPS AND SKY COVER THIS FOR THIS MORNING ACROSS SOUTH FLORIDA AND FOR THE COASTAL WATERS SINCE THE SQUALL LINE IS STILL PUSHING ACROSS THE AREA AND DOESNT APPEAR TO BE WEAKENING TOO MUCH. FOR THIS AFTERNOON WITH THE EXTRA SKY COVER AND PRECIP TWEAKED TEMPS DOWN A FEW DEGREES BUT STILL BASICLY IN THE SAME CATEGORY. ALSO FOR THIS AFTERNOON, MODEL GUIDANCE GENERALLY DOES NOT HAVE THAT GOOD OF A HOLD ON THE CURRENT SITUATION WITH THE SQUALL LINE SO GUIDANCE MAY BE OFF ON TRENDING TOWARD SEA BREEZE CONVECTION ALONG THE EAST COAST THIS AFTERNOON, BUT ON THE OTHER HAND, RAIN FROM THE SQUALL LINE MAY STILL BE LINGERING ACROSS THE SOUTHERN TIP OF FLORIDA INTO THE AFTERNOON SO KEPT POPS AS IS FOR THIS AFTERNOON / EARLY EVENING. AFTER THIS EVENING THE REST OF THE FORECAST LOOKS ON TARGET AND NO OTHER CHANGES WERE MADE. && .PREV DISCUSSION... /ISSUED 346 AM EDT THU APR 12 2007/ DISCUSSION...STRONG SHORTWAVE MOVING THROUGH THE GREAT LAKES REGION WITH ASSOCIATED SFC TROUGH ACROSS CENT FLA. THIS GENERATED AN MCS THAT MOVED ACROSS CENT FLA DURING THE NIGHT WITH CONTINUED CONVECTION ALONG THE TROUGH AXIS OVER THE EASTERN GOFMEX. ALL OF THIS WILL MOVE TO S FLA TODAY AND WITH SW STEERING FLOW AHEAD OF THE TROUGH THIS WILL SET THE STAGE FOR ABUNDANT CONVECTIVE ACTIVITY ESPECIALLY ALONG THE E CST. IN ADDITION, GPS SATELLITE PWAT ESTIMATES OVER 1.75 INCHES OVER THE SE GULF AND FCST SOUNDINGS INDICATED THIS AIRMASS OVER S FLA BY 18Z. THIS WELL ABOVE APRIL NORMS AND SO WILL ALSO ADD WORDING OF LOCALLY HEAVY RAINFALL TO THE SE ZONES. THE MCS ALSO SENT OUT AN OUTFLOW BOUNDARY THAT MOVED S OF LAKE OKEE AND THIS WILL BE ANOTHER FOCUSING MECHANISM FOR INITIATION OF CONVECTION. THE TROUGH WILL MOVE OFF THE E CST THIS EVENING SO THERE MAY BE SOME LINGERING CONVECTION EARLY IN THE EVENING BUT ALL MODELS THEN SHOW MUCH DRIER AIR ALOFT MOVING ACROSS THE REGION ON FRIDAY SO WILL HAVE ONLY HAVE SILENT POPS IN THE GRIDS. THE GFS CONTINUES TO SHOW ANOTHER STRONG SHORTWAVE DIGGING INTO THE SE U.S. ON SATURDAY AND SENDING A COLD FRONT THROUGH S FLA ON SUNDAY. THE TIMING OF THE FRONT IS STILL IN QUESTION AS THE GFS FROM RUN TO RUN MOVES IT ACROSS THE REGION EARLY SUNDAY TO LATE SUNDAY. AT ANY RATE, A LINE OF MOISTURE WILL ACCOMPANY THE FRONT AND LOOKS LIKE THERE MAY BE ENOUGH DYNAMICS THAT I HAVE ADDED THE MENTION OF ISOLATED TSRA. MUCH COOLER AND DRIER AIR THEN FOR NEXT WEEK WITH AN EXTENDED SPELL OF NW TO W WINDS AND DEW POINTS ONLY IN THE 50S. AVIATION...VFR CONDITIONS WILL PREVAIL UNDER CLEAR SKIES EARLY THIS MORNING...BUT CLOUDS WILL INCREASE THROUGHOUT THE DAY ALONG WITH SCATTERED CONVECTION BREAKING OUT. KEPT VCSH IN FOR THE MORNING HOURS...AND VCTS FOR THE AFTERNOON ALONG WITH PREVAILING VFR CONDITIONS SINCE AM EXPECTING THIS TO BE THE RULE. HOWEVER...THERE LIKELY WILL BE SHRA/TSRA AROUND THE AREA THIS AFTERNOON ESPECIALLY ALONG THE EAST COAST...BUT DUE TO UNCERTAINTIES IN TIMING OPTED TO KEEP SHRA/TSRA AS VCNTY FOR NOW. MARINE...WINDS WILL BE SW AT LESS THAN 15 KT TODAY AND THEN VEER RAPIDLY TO THE NE AND E ON FRIDAY AS HIGH PRESSURE BUILDS BEHIND THE TROUGH. A COLD FRONT WILL MOVE THROUGH THE S FLA WTRS ON SUNDAY WITH WINDS VEERING TO THE SE AHEAD OF THE FRONT AND THEN NW BEHIND IT. SO SEAS WILL BE LESS THAN 5 FEET THROUGH SUNDAY AND THEN BUILD IN THE GULF STREAM TO 7 FEET EARLY NEXT WEEK. FIRE WEATHER...NO PROBLEMS OR CONCERNS IN THE SHORT TERM. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 88 70 84 71 / 50 30 - - FORT LAUDERDALE 87 71 85 75 / 70 30 - - MIAMI 87 72 86 72 / 70 30 - - NAPLES 85 66 88 69 / 50 20 - - && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...30/KOB SHORT TERM/AVIATION...57/DG UPDATE...TINGLER
Hazardous weather outlook, Apr 12, 5:14 AM EDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 514 AM EDT THU APR 12 2007 FLZ063-066>075-122300- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 514 AM EDT THU APR 12 2007 ...A FEW STRONG STORMS POSSIBLE TODAY... ...LOCALLY HEAVY RAINFALL POSSIBLE ATLANTIC COAST IN THE AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST TO AFFECT MAINLAND SOUTH FLORIDA TODAY. THUNDERSTORMS WILL AFFECT THE GULF COAST DURING THE MORNING WITH STORMS DEVELOPING ALONG THE ATLANTIC COAST DURING THE AFTERNOON. SOME OF THE STORMS COULD BECOME STRONG WITH FREQUENT LIGHTNING, GUSTY WINDS, SMALL HAIL AND VERY HEAVY DOWNPOURS. WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH. HAIL: SMALL HAIL IS POSSIBLE IN THE STRONGEST STORMS TODAY. FLOODING: AN UNSEASONABLY HIGH AMOUNT OF MOISTURE IN THE ATMOSPHERE TODAY WILL LEAD TO THE POTENTIAL FOR LOCALLY HEAVY RAINFALL, ESPECIALLY ACROSS THE PALM BEACH, BROWARD, AND MIAMI-DADE METROPOLITAN AREAS WHERE MORE HEATING IS EXPECTED TODAY. SEVERAL INCHES OF RAIN COULD FALL IN A SHORT PERIOD OF TIME...POSSIBLY LEADING TO MINOR URBAN FLOODING AT ISOLATED LOCATIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE ON SUNDAY AS A COLD FRONT MOVES ACROSS THE AREA. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
In the hours before
Special weather statement, Apr 12, 6:40 AM EDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 640 AM EDT THU APR 12 2007 FLZ063-066-069-070-121130- HENDRY FL-GLADES FL-EASTERN COLLIER FL-WESTERN COLLIER FL- 640 AM EDT THU APR 12 2007 ...STRONG STORMS MOVING INTO GLADES...HENDRY...AND COASTAL COLLIER COUNTIES... AT 638 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF VENUS TO 20 MILES WEST OF MARCO ISLAND...OR 13 MILES NORTHWEST OF PALMDALE...MOVING EAST AT 20 MPH. THE STRONGEST STORMS WITHIN THE LINE WILL AFFECT PALMDALE AND LA BELLE...BUT OTHER STRONG STORMS WILL MOVE IN FROM OFF THE COAST TO AFFECT AREAS BETWEEN NAPLES AND MARCO ISLAND. GUSTY WINDS TO 40 MPH AND PEA SIZED HAIL HAVE OCCURRED WITHIN THIS LINE OF STORMS AS IT PASSED BY CAPE CORAL. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...PEA-SIZED HAIL...AND TORRENTIAL DOWNPOURS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. GREGORIA
Special weather statement, Apr 12, 8:20 AM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 820 AM EDT THU APR 12 2007 FLZ070-071-121330- EASTERN COLLIER-WESTERN BROWARD- INCLUDING THE CITIES OF...IMMOKALEE... MICCOSUKEE INDIAN RESERVATION 820 AM EDT THU APR 12 2007 ...STRONG STORMS OVER CENTRAL COLLIER COUNTY... THROUGH 930 AM...A CLUSTER OF STORM STORMS WILL MOVE EAST AT 25 MPH AND DOPPLER RADAR CONTINUES TO INDICATE POSSIBLE WIND GUSTS TO 30 TO 40 MPH OVER ALLIGATOR ALLEY. THIS ACTIVITY WILL MOVE INTO WESTERN BROWARD COUNTY SHORTLY. ALSO EXPECT DANGEROUS LIGHTNING AND BRIEF HEAVY RAINFALL.
Special weather statement, Apr 12, 10:20 AM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1020 AM EDT THU APR 12 2007 FLZ072>074-121530- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- INCLUDING THE CITIES OF...FORT LAUDERDALE...SHARK VALLEY...MIAMI 1020 AM EDT THU APR 12 2007 ...STRONG THUNDERSTORMS MOVING INTO METRO AREAS OF BROWARD AND MIAMI-DADE COUNTIES... STRONG THUNDERSTORMS WILL MOVE THROUGH BROWARD COUNTY THROUGH 1045 AM AND WILL MOVE THROUGH MIAMI-DADE BY 11 AM. THIS ACTIVITY WILL PRODUCE DANGEROUS LIGHTNING STRIKES, WIND GUSTS TO 35 MPH AND BRIEF VERY HEAVY DOWNPOURS.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 5:07 AM EDT | Special Marine Warning | MFL | 53 min | |
| Apr 12, 6:28 AM EDT | Special Marine Warning | MFL | 32 min | |
| Apr 12, 10:41 AM EDT | Special Marine Warning | MFL | 94 min | |
| Apr 12, 12:00 PM EDT | Special Marine Warning | MFL | 90 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.